• wem's Avatar

    Met with doc yesderday- to get blood work etc. No results yet. Diagnosed 2 months ago. Stage 4 prostate. Lymph involvement. Doing normal hormane protocal since (casodex, Lupron).PSA dropped a lot after first month. Pretty much assymptomatic. I qualify

    Asked by wem on Wednesday, March 7, 2012

    Met with doc yesderday- to get blood work etc. No results yet. Diagnosed 2 months ago. Stage 4 prostate. Lymph involvement. Doing normal hormane protocal since (casodex, Lupron).PSA dropped a lot after first month. Pretty much assymptomatic. I qualify

    Add optional details about your question here

    4 Answers from the Community

    4 answers
    • wem's Avatar
      wem

      Thanks Michael. I have been on the Lupron for a month. Little or no effects so far. Doc is suggesting I hit this upfront with chemo, while i'm strong, which is not normal protocal, then continue normal hormone theraby.
      i think if you double click my post, or the question, you will see the rest of it. Still need more info concerning above questions if anyone out there.

      almost 8 years ago
    • Ross' Avatar
      Ross

      wem:
      While are cases are different in several respects, you might like to read my story and how I have progressed over the past 2+ years of treatment.

      I wonder if you have considered surgery as an option? It may be possible for you to achieve success with the Lupron treatment. I found that my oncologist also prescibed casadex along with Lupron and also megageserol for hot flashes.

      Look for all info on treatments to help as you go forward. Wishing you tne best.

      A survivor, Ross

      almost 8 years ago
    • JannD's Avatar
      JannD

      Regarding Casodex: I wanted to pass on my huband's experience to see if anyone has had the same. When he began treatment he had Casodex for a brief time only, before starting on Lupron. The oncologist said it is to avoid a "flair" meaning a sharp rise in hormnal levels before they start to drop with the Lupron. Then it is not needed since the hormones are low.
      So, then we had to swithc our cre whne we lost insurance.
      New oncologist at VA, whom we like very much, added Casodex all the time.
      All was well for three months. Then , the PSA rose sharply. The very FIRST thing he said was stop the Casodex because it can cause tumor growth! What? Aren't we trying to prevent that?
      So, now he is on chemo, although hormonal treatments will always continue every three months. But no more Casodex.
      I wanted to pass this on. Makes me a little nervous about this drug.
      This oncologist, by the way, is involved in research studies at another hospital on his own time and seems well informed. Just wonder why he chose to use Casodex . I have read many articles that this in not uncommon. I guess it is tough to avoid some side effects, but this seems like a pretty big one. In my husband's case, the CT scan showed that all the Lymph nodes were enlarged again and there were new tumors. We are praying the next CT at the end of March will be better. That will be after the third chemo treatment. I hope he can have a rest for a bit and just do Lupron until the numbers rise again.

      almost 8 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more prostate cancer questions.  Also, don't forget to check out our Prostate Cancer page.